Difference Between Panadol And Panadol Extra

Panadol is one of the world’s best known brand of paracetamol based pain relievers. Pain comes in many forms and for different reasons.  It’s individual, part of what makes us human and is an important signal for our bodies.  Through knowledge and treatment we can learn to understand and deal with everyday pain, so it doesn’t have to be a burden to ourselves or those we love.

The Panadol range includes pain relief products of various strengths, products specially developed for children as well as for cold and flu relief. Pain can be complex and confusing, getting information about the symptoms and causes of pain and how to choose the right Panadol products. We’ll also help you learn some of the pain management techniques.

 

Difference Between Panadol And Panadol Extra

The two most popular Panadol products are Panadol and Panadol Extra here are the differences between Panadol and Panadol Extra

 

Active ingredients

Although they are both produced by GlaxoSmithKline each caplet or tablet of Panadol contain 500g of Paracetamol  this is common among all of the panadol range and acts as an analgesic (pain relief) and anti-pyretic (decreases temperature) Panadol Extra on the other hand contains 500 mg of paracetamol and 65 mg of caffeine as the active ingredients to provide additional pain relief. Panadol Extra is extra effective against pain, it does not irritate the stomach and is gentle on you. Suitable for: Headache, Backache, Toothache, Rheumatic Pain, Muscle Pain, Period Pain.

 

How long they stay in the body

When taken as directed, a dose of Paracetamol, the active ingredient in Panadol, is eliminated from the body within 24 hours in most healthy people1. The approximate mid-point elimination half-life of paracetamol (at 2.5 hours) is shorter than that of the caffeine (65mg) in a typical cup of coffee after oral administration (at 5 hours) in most healthy adults.

 

Caffeine Advantage

Panadol does not contain caffeine while Panadol extra comes with a 65mg . Adding caffeine, at a dose equivalent to a mug of coffee to a standard dose of common analgesics, increases the number of people with acute pain who will experience a good level of pain relief, according to a Cochrane review by Oxford University.

 

Presentation

Although both drugs are now formulated with new technology to allow the paracetamol to be absorbed into the bloodstream faster than standard paracetamol tablets, the pack and blister presentation of Panadol and Panadol extra are still different. While Panadol comes in a blue pack, Panadol Extra comes in a red pack

 

Side Effects

Medicines and possible side-effects can affect individual people in different ways. The following are some of the side-effects which may be associated with Panadol extra. Just because a side-effect is listed here, this does not mean that everyone who uses this medicine will experience it, or any side-effect. Panadol extra side effects can include;

  • Dizziness

 

  • Nervousness

 

  • Skin rashes (very rare).

You should read the patient information leaflet that is supplied with your medication for more information about side effects associated with Panadol extra.  In addition, when the recommended paracetamol-caffeine dosing regimen is combined with dietary caffeine intake, the resulting higher dose of caffeine may increase the potential for caffeine-related adverse effects such as insomnia, restlessness, anxiety, irritability, headaches, gastrointestinal disturbances and palpitations.

The side effects of Panadol includes;

  • low fever with nausea, stomach pain, and loss of appetite;

 

  • dark urine, clay-colored stools; or.

 

  • jaundice (yellowing of the skin or eyes).

 

Warning

Panadol Extra should not be given to children under 12 years.

Do not take more than 4 tablets a day in the following situations, unless directed by your doctor:
– Weight less than 50kg
– Chronic alcoholism
– Dehydration
– Chronic malnutrition

Taking too much paracetamol can cause serious harm to your liver.

Always use the lowest effective dose to relieve your symptoms.

Avoid too much caffeine in drinks like tea and coffee. High caffeine intake can cause difficulty sleeping, shaking and an uncomfortable feeling in the chest.

Prolonged use, except under medical supervision may be harmful. This medicine should only be taken when necessary.

If you have a high fever, or if symptoms get worse or persist for longer than 3 days, consult
your doctor.

SHARE THIS: